MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,

C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,
Catalog Number 0038460
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was a hair found inside the syringe upon opening of the packet.There was no reported patient injury.
 
Additional Manufacturer Narrative
The reported event was confirmed, as manufacturing-related.Visual evaluation of the returned sample noted one opened (within unsealed original packaging) unused toomey irrigation syringe.Visual inspection of the sample noted a long black hair between the syringe barrel and syringe plunger.A portion of the hair was protruding from the end of the syringe barrel.The hair was removed and measured to be approximately 3.4" in length.This particle exceeded the maximum allowable foreign material threshold, therefore the syringe was considered to be out of specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿70cc syringe with catheter tip and luer tip adapters this is a single use device.Do not re-sterilize any portion of this device.Three syringe tips are intended for use as follows: integral toomey tip - resectoscope irrigation catheter tip - for catheter irrigation 1 luer adapter (for foley catheter inflation) warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: secure tip tightly prior to use.Caution: avoid excessive syringe pressure when using luer adapter, as the adapter may dislodge." correction: initial reporter name and address.
 
Event or Problem Description

Brand Name
TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,
Common Device Name
IRRIGATION SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7769826
Report Number1018233-2018-03504
Device Sequence Number1561016
Product Code KYZ
UDI-Device Identifier00801741049316
UDI-Public(01)00801741049316
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number0038460
Device Lot NumberNGBV5790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1